Alert archive / Texas / Tornado Warnings in 2011
Tornado Warning 94, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 24, 2011, 8:08 PM CDT for Grayson County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 8:08 PM CDT (01:08 UTC)
- Expired
- May 24, 2011, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 148 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 8:22 PM CDT | HAIL 2.75 | Sherman, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 12:47 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2867 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 602 m²/s²
- Significant tornado parameter
- 6.2
- Supercell composite
- 44.3
The text
As transmitted, in the capitals the NWS used until 2016.
463
WFUS54 KFWD 250108
TORFWD
TXC181-250200-
/O.NEW.KFWD.TO.W.0094.110525T0108Z-110525T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
808 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 5 MILES SOUTHWEST OF SOUTHMAYD...MOVING EAST AT
50 MPH.
* THE TORNADO WILL BE NEAR...
SHERMAN...HOWE AND POTTSBORO AROUND 815 PM CDT...
LUELLA...KNOLLWOOD...DENISON AND EISENHOWER STATE PARK AROUND 820
PM CDT...
TOM BEAN AROUND 825 PM CDT...
BELLS AND WHITEWRIGHT AROUND 830 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
&&
LAT...LON 3389 9658 3384 9662 3382 9653 3378 9650
3379 9642 3373 9637 3347 9639 3347 9690
3376 9691 3385 9677 3383 9676 3384 9671
3392 9667
TIME...MOT...LOC 0108Z 259DEG 45KT 3359 9674
$$
CAVANAUGH1 follow-up statement
221
WWUS54 KFWD 250119
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT TUE MAY 24 2011
TXC181-250200-
/O.CON.KFWD.TO.W.0094.000000T0000Z-110525T0200Z/
GRAYSON TX-
819 PM CDT TUE MAY 24 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR GRAYSON
COUNTY...
AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR SOUTHMAYD...MOVING
EAST AT 30 MPH. SHERMAN IS IN THE PATH OF THIS STORM! IN ADDITION TO
THE TORNADO...STRAIGHT-LINE WINDS MAY EXCEED 70 MPH.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
TO GOLF BALL SIZE BETWEEN SHERMAN AND DENISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING.
&&
LAT...LON 3392 9667 3389 9658 3384 9662 3382 9653
3378 9650 3379 9643 3373 9637 3372 9638
3347 9639 3347 9673 3359 9686 3383 9676
3385 9670
TIME...MOT...LOC 0117Z 266DEG 28KT 3361 9664
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 24, 7:09 PM CDT, 59 minutes earlier.
Area forecast discussion, May 24, 7:09 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 709 PM CDT TUE MAY 24 2011 .AVIATION... THE MAIN AVIATION WEATHER CONCERN TONIGHT WILL BE THE TIMING OF THUNDERSTORMS ACROSS THE METROPLEX TAF SITES. EXPECT A LINE OF STORMS WEST OF THE METROPLEX TAF SITES TO MOVE EAST/NORTHEAST AND TEMPORARILY AFFECT ALL SITES BETWEEN ABOUT 00Z AND 04Z. IT APPEARS THAT GKY AND DAL MAY NOT BE AFFECTED UNTIL ABOUT 02Z WHILE FTW...AFW AND DFW MAY SEE A BETTER CHANCE OF STORMS BETWEEN 00Z AND 02Z. STORM CHANCES SHOULD DECREASE AFTER 04Z AS THE MAIN UPPER LEVEL TROUGH AXIS MOVES EAST OF THE REGION. LARGE HAIL AND STRONG WINDS ARE VERY POSSIBLE WITH ANY OF THE THUNDERSTORMS. OTHERWISE EXPECT VFR CONDITIONS THROUGH WEDNESDAY WITH ONLY SOME BRIEF MVFR VISIBILITIES OVERNIGHT AS WIND SPEEDS DECREASE A BIT. A SOUTH WIND BETWEEN 13 AND 18 KNOTS TONIGHT WILL TURN TO THE SOUTHWEST AFTER SUNRISE WEDNESDAY AND WEST/NORTHWEST WEDNESDAY AFTERNOON WITH THE PASSAGE OF THE DRY LINE AND COLD FRONT. 79 && .PREV DISCUSSION... /ISSUED 323 PM CDT TUE MAY 24 2011/ THUNDERSTORM INITIATION HAS BEGUN ON THE DRYLINE. AT 3 PM...THE DRYLINE WAS LOCATED NEAR A LINE FROM FREDERICK OK TO EAST OF ABILENE TO SONORA. THE OVERALL THINKING REGARDING THE SEVERE WEATHER EPISODE THIS AFTERNOON AND TONIGHT HAS NOT CHANGED AND WILL NOT DISCUSS MUCH ABOUT IT IN THIS UPDATE. A SIGNIFICANT EVENT WILL UNFOLD WITH LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALIZED FLASH FLOODING REMAINING THE HAZARDS. ISOLATED TO SCATTERED STORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR THE DRYLINE BUT MAY MERGE INTO A SQUALL LINE/MCS LATER TONIGHT. PLEASE REFER TO THE LATEST AREA WEATHER UPDATE /AWUFWD/...WATCHES...AND SPC PRODUCTS FOR THE UPDATED TRENDS AND MESOANALYSIS. THE UPPER LEVEL TROUGH THAT IS CURRENTLY OVER THE ROCKIES IS EXPECTED TO CLOSE OFF INTO A LOW TONIGHT AS IT MOVES INTO THE SOUTHERN PLAINS. THIS UPPER LOW WILL CONTINUE TO SPIN IN THE PLAINS TOMORROW BEFORE EJECTING EAST LATE TOMORROW. BECAUSE OF THIS...THE ASSOCIATED SURFACE LOW THAT IS CURRENTLY OVER THE NORTHERN TEXAS PANHANDLE WILL ALSO SLOWLY ADVANCE THROUGH THE PLAINS TONIGHT AND TOMORROW. THE DRYLINE WILL PUSH INTO NORTH TEXAS TONIGHT BUT WILL STALL IN RESPONSE TO THE SLOW MOVING STORM SYSTEM. A COLD FRONT IS EXPECTED TO OVERTAKE THE DRYLINE TOMORROW AND BOTH WILL ADVANCE INTO SOUTHEAST TEXAS BY TOMORROW EVENING. THERE IS A CHANCE THAT STORMS WILL DEVELOP ALONG THE DRYLINE/FRONT OVER THE SOUTHEASTERN COUNTIES TOMORROW AFTERNOON. A FEW SEVERE STORMS CANNOT BE RULED OUT. SURFACE HIGH PRESSURE WILL MOVE INTO NORTH TEXAS WEDNESDAY NIGHT AND UPPER LEVEL RIDGING WILL BEGIN TO BUILD IN FROM THE WEST. THIS WILL ESSENTIALLY CUT OFF PRECIPITATION CHANCES FOR THE REMAINDER OF THE WEEK. SOUTHERLY WINDS WILL RETURN ON FRIDAY AND DEWPOINTS IN THE 60S AND 70S WILL RETURN OVER THE WEEKEND. WITH THE UPPER LEVEL RIDGE STILL INFLUENCING NORTH TEXAS WEATHER AND LACK OF ANY OTHER FORCING...WILL MAINTAIN LESS THAN 20 POPS THROUGH THE WEEKEND. BY THE END OF THE WEEKEND...THE UPPER LEVEL RIDGE WILL SHIFT EAST AS ANOTHER UPPER LEVEL TROUGH DIGS ACROSS THE ROCKIES. HOWEVER...IT LOOKS LIKE THIS TROUGH WILL LIFT NORTH AND THE UPPER RIDGE WILL MAINTAIN ITS INFLUENCE OVER THE REGION. AFTER A BRIEF COOL DOWN ON THURSDAY BEHIND THE COLD FRONT... TEMPERATURES OVER THE WEEKEND WILL QUICKLY REBOUND AND WARM INTO THE MID AND UPPER 90S ACROSS THE SOUTHERN AND WESTERN COUNTIES OF THE CWA. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 93 62 83 67 / 60 10 5 0 5 WACO, TX 74 95 62 87 67 / 30 20 20 0 5 PARIS, TX 70 88 58 77 61 / 50 10 10 0 5 DENTON, TX 63 88 60 82 62 / 60 10 5 0 5 MCKINNEY, TX 64 88 59 81 62 / 60 10 5 0 5 DALLAS, TX 66 91 62 83 68 / 60 10 10 0 5 TERRELL, TX 68 92 59 82 64 / 50 10 10 0 5 CORSICANA, TX 72 92 61 84 66 / 30 20 20 0 5 TEMPLE, TX 75 95 61 87 66 / 20 20 20 0 5 MINERAL WELLS, TX 60 92 59 85 65 / 50 10 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/79
Hazardous weather outlook, May 24, 3:10 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT TUE MAY 24 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 310 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED THROUGH TONIGHT ACROSS NORTH TEXAS...ESPECIALLY THOSE AREAS NORTH OF A HAMILTON... HILLSBORO...CANTON LINE. SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE DEVELOPING ALONG THE DRYLINE WEST OF INTERSTATE 35 LATE TODAY...THEN SPREAD EAST DURING THE EVENING HOURS AND BE MOST NUMEROUS ACROSS THE NORTHERN HALF OF THE AREA. THREATS INCLUDE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH AND TORNADOES. BRIEF HEAVY RAINFALL MAY ALSO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY AFTERNOON AND EVENING SOUTHEAST OF A LAMPASAS...TO WACO...TO CANTON LINE. A FEW STORMS MAY REACH STRONG TO SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS A GOOD PART OF NORTH TEXAS THROUGH TONIGHT...ESPECIALLY THE NORTHWEST HALF. 05/
In the hours before
Local storm report, May 24, 7:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL AVONDALE 32.97N 97.42W
05/24/2011 E1.75 INCH TARRANT TX AMATEUR RADIOLocal storm report, May 24, 7:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
755 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 3 SW KELLER 32.90N 97.29W
05/24/2011 E0.88 INCH TARRANT TX PUBLICLocal storm report, May 24, 7:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
756 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 1 W KELLER 32.93N 97.27W
05/24/2011 E2.50 INCH TARRANT TX PUBLICLocal storm report, May 24, 7:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TORNADO 1 E AVONDALE 32.97N 97.40W
05/24/2011 TARRANT TX AMATEUR RADIOLocal storm report, May 24, 8:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
802 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG SAGINAW 32.87N 97.37W
05/24/2011 TARRANT TX AMATEUR RADIO
EXTENSIVE HOUSE DAMAGELocal storm report, May 24, 8:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TORNADO CORINTH 33.15N 97.07W
05/24/2011 DENTON TX FIRE DEPT/RESCUE
REPORTED AT OLD ALTON AND TEASLEY (GUYER HS)The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:07 PM CDT | Tornado Warning | FWD | Parker | 38 min |
| May 24, 7:26 PM CDT | Tornado Warning | FWD | Denton, Wise | 49 min |
| May 24, 7:28 PM CDT | Tornado Warning | FWD | Parker, Tarrant | 47 min |
| May 24, 7:33 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 42 min |
| May 24, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 46 min |
| May 24, 7:56 PM CDT | Tornado Warning | FWD | Dallas, Tarrant | 49 min |
| May 24, 8:04 PM CDT | Tornado Warning | FWD | Collin, Denton | 41 min |
| May 24, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| May 24, 8:29 PM CDT | Tornado Warning | FWD | Fannin, Grayson | 46 min |
| May 24, 8:35 PM CDT | Tornado Warning | FWD | Collin | 17 min |
| May 24, 8:41 PM CDT | Tornado Warning | FWD | Dallas, Kaufman, Rockwall | 64 min |
| May 24, 8:44 PM CDT | Tornado Warning | FWD | Tarrant | 46 min |
| May 24, 8:48 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| May 24, 8:49 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 56 min |
| May 24, 9:09 PM CDT | Tornado Warning | FWD | Fannin, Lamar | 51 min |
| May 24, 9:15 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 45 min |
| May 24, 9:23 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 67 min |
| May 24, 9:30 PM CDT | Tornado Warning | FWD | Hunt, Kaufman, Rains, Rockwall, Van Zandt | 60 min |
| May 24, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant, Wise | 58 min |
| May 24, 9:40 PM CDT | Tornado Warning | FWD | Dallas | 33 min |
| May 24, 9:45 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 24, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 53 min |
| May 24, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell, Tarrant | 57 min |
| May 24, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 66 min |
| May 24, 10:14 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 61 min |
| May 24, 10:26 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 49 min |
| May 24, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 61 min |
| May 24, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hopkins, Hunt, Rains | 63 min |
| May 24, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 60 min |
| May 24, 10:52 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 53 min |
| May 24, 11:01 PM CDT | River Flood Warning | FWD | Dallas | 6 hr |
| May 24, 11:04 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas, Mills | 56 min |
| May 24, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 61 min |
| May 24, 11:16 PM CDT | Tornado Warning | FWD | Kaufman | 29 min |
| May 24, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 62 min |
| May 24, 11:43 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 15 min |
| May 24, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 59 min |
| May 25, 12:11 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 18 min |
| May 25, 12:14 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 26 min |
| May 25, 12:48 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Limestone | 27 min |
| May 25, 1:01 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 59 min |
| May 25, 3:13 AM CDT | Special Weather Statement | FWD | Milam | 32 min |
| May 25, 3:46 AM CDT | Special Weather Statement | FWD | Milam | 29 min |
| May 25, 6:28 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 25 hr |
Nearby
Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.